Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 110, NWS Jackson, MS

December 7, 2018Noxubee County, Mississippi

NWS Jackson, MS issued this river flood warning at Dec 7, 2018, 8:14 PM CST for Noxubee County, Mississippi. It took effect at Dec 9, 2018, 7:53 PM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Dec 7, 2018, 8:14 PM CST (02:14 UTC)
In effect from
Dec 9, 2018, 7:53 PM CST
Expired
Dec 9, 2018, 6:55 PM CST
In force
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Noxubee River at Macon (MCNM6). The gauge peaked at 23.62 ft at Dec 9, 2018, 2:00 PM CST.

actionminormoderate10203012/0812/0912/1012/11
Action stage
27 ft
Minor stage
28 ft
Moderate stage
35 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02448000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

900 
WGUS44 KJAN 080214
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
814 PM CST Fri Dec 7 2018


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Noxubee River At Macon affecting Noxubee County



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Please note that forecast crests are based upon rainfall that has 
occurred along with forecastrainfall for the next 24 hours. Rainfall 
amounts greater than forecast may take the rivers higher.


Additional information is available at:  
https://water.weather.gov/ahps2/index.php?wfo=JAN

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC103-090813-
/O.NEW.KJAN.FL.W.0110.181210T0153Z-181211T1640Z/
/MCNM6.1.ER.181210T0153Z.181210T1200Z.181211T0440Z.NO/
814 PM CST Fri Dec 7 2018

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Noxubee River At Macon
* from Sunday evening to Tuesday morning.
* At  8:00 PM Friday the stage was 5.9 feet.
* Minor flooding is forecast.
* Flood stage is 26.0 feet.
* Forecast...The river will rise above flood stage Sunday evening and
  will continue to rise to near 27.7 feet Monday morning.  
* Impact...At 28.0 feet...Farm land near the river begins to flood.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Noxubee River 
Macon          26   5.9 Fri 08 PM   6.8  17.7  27.7  27.7 06 AM 12/10


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$
4 follow-up statements
451 
WGUS84 KJAN 081335
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
735 AM CST Sat Dec 8 2018

...The Flood Warning continues for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County 
  Noxubee River At Macon affecting Noxubee County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC025-091935-
/O.EXT.KJAN.FL.W.0109.181211T0000Z-181211T1200Z/
/TBBM6.1.ER.181211T0000Z.181211T0000Z.181211T0000Z.NO/
735 AM CST Sat Dec 8 2018


The Flood Warning continues for
  The Tibbee Creek Near Tibbee
* from Monday evening to Tuesday morning.
* At 6:30 AM Saturday the stage was 9.4 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is expected to rise to near flood stage Monday
  evening.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is 
  occurring.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Tibbee Creek
Tibbee         23   9.4 Sat 06 AM  12.9  21.2  21.3  23.0 06 PM 12/10


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$

MSC103-091935-
/O.EXT.KJAN.FL.W.0110.181210T1200Z-181211T0000Z/
/MCNM6.1.ER.181210T1200Z.181210T1200Z.181210T1200Z.NO/
735 AM CST Sat Dec 8 2018


The Flood Warning continues for
  The Noxubee River At Macon
* from Monday morning to Monday evening.
* At 7 AM Saturday the stage was 5.9 feet.
* Flood stage is 26.0 feet.
* Forecast...The river is expected to rise to near flood stage Monday
  morning.
* Impact...At 26.0 feet...Low land near the river is flooded.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Noxubee River 
Macon          26   5.9 Sat 07 AM  14.2  26.0  22.5  26.0 06 AM 12/10


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$
037 
WGUS84 KJAN 090145
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
745 PM CST Sat Dec 8 2018

...The Flood Warning continues for the following rivers in Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County 
  Noxubee River At Macon affecting Noxubee County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC025-100745-
/O.CON.KJAN.FL.W.0109.181211T0000Z-181211T1200Z/
/TBBM6.1.ER.181211T0000Z.181211T0000Z.181211T0000Z.NO/
745 PM CST Sat Dec 8 2018


The Flood Warning continues for
  The Tibbee Creek Near Tibbee
* from Monday evening to Tuesday morning.
* At 7:30 PM Saturday the stage was 14.0 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is expected to rise to near flood stage Monday
  evening.
* Impact...At 23.5 feet...Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is 
  occurring.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Tibbee Creek
Tibbee         23  14.0 Sat 07 PM  15.1  21.2  21.3  23.0 06 PM 12/10


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$

MSC103-100745-
/O.CON.KJAN.FL.W.0110.181210T1200Z-181211T0000Z/
/MCNM6.1.ER.181210T1200Z.181210T1200Z.181210T1200Z.NO/
745 PM CST Sat Dec 8 2018


The Flood Warning continues for
  The Noxubee River At Macon
* from Monday morning to Monday evening.
* At 7:00 PM Saturday the stage was 12.3 feet.
* Flood stage is 26.0 feet.
* Forecast...The river is expected to rise to near flood stage Monday
  morning.
* Impact...At 26.0 feet...Low land near the river is flooded.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Noxubee River 
Macon          26  12.3 Sat 07 PM  17.7  26.0  22.5  26.0 06 AM 12/10


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$
187 
WGUS84 KJAN 091454
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
854 AM CST Sun Dec 9 2018

...The Flood Warning continues for the following rivers in 
Mississippi..

  Noxubee River At Macon affecting Noxubee County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC103-102053-
/O.CON.KJAN.FL.W.0110.181210T1200Z-181211T0000Z/
/MCNM6.1.ER.181210T1200Z.181210T1200Z.181210T1200Z.NO/
854 AM CST Sun Dec 9 2018


The Flood Warning continues for
  The Noxubee River At Macon
* from Monday morning to Monday evening.
* At 8:00 AM Sunday the stage was 22.5 feet.
* Flood stage is 26.0 feet.
* Forecast...The river is expected to rise to near flood stage 
  tomorrow morning.
* Impact...At 26.0 feet...Low land near the river is flooded.

&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Noxubee River 
Macon          26  22.5 Sun 08 AM  26.0  22.5  19.1  26.0 06 AM 12/10


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$
365 
WGUS84 KJAN 100055
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
655 PM CST Sun Dec 9 2018


...The Flood Warning is cancelled for the following rivers in Mississippi...
 
  Noxubee River At Macon affecting Noxubee County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 24 hours of forecast rainfall is used for 
all rivers  except for those in the Tombigbee River System which 
includes Tibbee Creek,  Luxapallila Creek, Noxubee River,and the 
Tombigbee River mainstem where a routine of 48 hours of additional 
rainfall is used.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC103-100125-
/O.CAN.KJAN.FL.W.0110.000000T0000Z-181211T0000Z/
/MCNM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
655 PM CST Sun Dec 9 2018

The Flood Warning is cancelled for
  The Noxubee River At Macon.
* At 6:00 PM Sunday the stage was 23.4 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will continue falling.


&&
 
              Flood    Observed        Forecast 6 AM      Crest
Location      Stg   Stg Day  Time   Mon   Tue   Wed Crest Time  Date

Noxubee River 
Macon          26  23.4 Sun 06 PM  22.6  19.5  16.4    Falling          


&&


LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
      3313 8855 3304 8845             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 7, 6:38 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Dec 7, 6:38 PM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
638 PM CST Fri Dec 7 2018

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:

Expect the worst conditions in the GLH/GWO area this forecast
period where IFR/MVFR category ceilings will generally prevail in
low stratus and periods of RA, especially from late tonight
through Saturday. These conditions will gradually work their way
to GTR later tonight, and then JAN/HKS by around daybreak. The
MEI to HBG/PIB area will actually experience mostly VFR conditions
tonight, but conditions will deteriorate rapidly Saturday morning.
Another big concern will be increasingly gusty E/NE surface winds,
peaking during the mid morning to early afternoon period. /EC/

&&

.DISCUSSION...
Tonight and Saturday:

The stalled cold front continues to sit over the ArkLaMiss Delta
this afternoon and provide the focus for the continuous isentropic-
induced rain showers. So far, radar estimates show up to an inch has
fallen in the far reaches of Bolivar County today with most other
locations receiving up to 1/2". As the night wears on and the
shortwave trough over the Southwest US pushes towards us, moisture
will increase along the frontal boundary over TX. The progressive
movement of the trough will push the moisture and rain through our
CWA during the day tomorrow. While PWs above 1.5" move into south MS
with this activity, rain rates will be moderate but the system
should move through the area fairly quickly. QPF totals are still
between 2-4" with some locally higher amounts possible, particularly
in the far northwest reaches of the CWA. Still expect any convective
activity to remain south of our area and so no thunder/lightning is
in the forecast through this event.

During the morning tomorrow, as a surface low lifts out of south LA,
the pressure gradient increases over our area and therefore winds
will increase. Some disruptions in the pressure field will yield
sustained winds of 15 mph at times with gusts up to 30 mph possible.

Temperatures tonight will fall into the lower to middle 40s. Highs
tomorrow will only rise maybe 7 degrees at the most (mid 40s to near
50) due to thick cloud cover and the saturated conditions. /10/

Saturday night through Thursday night...By Saturday evening most of
the heavy rain will shift off to the east of the area, but light
rain will continue through much of the night as another upper short
wave moves through. The models are a little faster moving the precip
to the east of the area than previous runs. There could be some
lingering light rain or drizzle in the east Sunday afternoon, but
the bulk of any light rain should be east of the area by early
evening. Currently it looks like the precip will be east of the area
before the airmass is cold enough to support any wintry precip.

The main upper trough axis will drop southeast across the area on
Monday and Monday night, but upper ridging will build in on Tuesday
and continue into Wednesday along with strong surface high pressure.
The cool temperatures will continue through mid-week with highs
generally in the 50s and lows falling into the mid/upper 20s/low
30s. The surface high will shift to the east of the area late
Wednesday, with the surface flow swinging back around the
southeast. With the southerly flow, expect warmer overnight lows
in the 40s Wednesday night.

Things will get active again towards the end of the period with the
potential for thunderstorms and possible some severe storms Thursday
night. The global models diverge in there solutions, but this is
something to keep a close eye on./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       42  47  40  44 /  99 100  61  32
Meridian      42  47  41  46 /  79  98  79  40
Vicksburg     44  47  38  44 / 100 100  55  22
Hattiesburg   45  50  43  49 /  42  98  65  21
Natchez       45  49  37  44 / 100 100  43  18
Greenville    42  45  35  42 / 100 100  75  22
Greenwood     43  45  38  43 / 100 100  79  31

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Dec 7, 2:24 PM CST, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
224 PM CST Fri Dec 7 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-040-041-082030-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Washington-
Issaquena-Sharkey-
224 PM CST Fri Dec 7 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, northwest Mississippi, and west
central Mississippi.

.DAY ONE...Tonight and Saturday

FLOODING
THREAT...Limited
TIMING...Tonight through Saturday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Saturday

Localized flash flooding due to heavy rain is possible,
particularly in low lying and urban areas. This will mainly occur
tonight into all day Saturday. Rainfall totals will be between
2-4 inches, with locally higher amounts possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Wind gusts up to 30 mph are possible for the entire outlook area
on Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

MSZ018-019-025>029-035>037-042>044-046>066-072>074-082030-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-
Humphreys-Holmes-Attala-Yazoo-Madison MS-Leake-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
224 PM CST Fri Dec 7 2018

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, northwest Mississippi,
and south central Mississippi.

.DAY ONE...Tonight and Saturday

FLOODING
THREAT...Limited
TIMING...Saturday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Saturday

Localized flash flooding due to heavy rain is possible,
particularly in low lying and urban areas. This will mainly occur
early Saturday morning and spread eastward across the region
throughout the day. Rainfall totals will be between 2-4 inches,
with locally higher amounts possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Wind gusts up to 30 mph are possible for the entire outlook area
on Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

MSZ030>033-038-039-045-082030-
Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-
224 PM CST Fri Dec 7 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Saturday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Saturday

Wind gusts up to 30 mph are possible for the entire outlook area
on Saturday.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Saturday night through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.

10

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 8:13 PM CSTRiver Flood WarningJANClay37 hr

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.